Skip to content
My WebMD Sign In, Sign Up

Read user comments about the side effects, benefits, and effectiveness of WelChol Oral.

Overall User Ratings

323 Total User Reviews

User Reviews

«Previous 206-210 of 231 Next»
Condition: High Cholesterol
12/4/2008 10:47:01 PM

Reviewer: MCP, 35-44 Male on Treatment for 1 to 6 months (Patient)

Effectiveness

Current Rating: 5

Ease of Use

Current Rating: 3

Satisfaction

Current Rating: 4

Comment:
I have been taking WelChol for 5 months now. I have found it to be very effective at 6 pills a day. Total cholesterol went from 226 to 189, LDL from 159 to 115. Worst problem is the constipation. I have to take 6 stool softeners and Benefiber to keep things moving. It might be a pain in the butt, but it works.

Condition: High Cholesterol
11/24/2008 3:16:59 AM

Reviewer: CHEFFY, 45-54 Male on Treatment for 1 to 6 months (Patient)

Effectiveness

Current Rating: 4

Ease of Use

Current Rating: 5

Satisfaction

Current Rating: 5

Comment:
Slightly High Cholesterol and Triglycerides. Tried Tricor and was dizzy 4 times a day. Since Welchol no more dizzy spells but awaiting test results. Dr. told me to take 2 per day. I take 1 to see what happens. Will certainly increase dose to 2 if needed.

Condition: High Cholesterol
11/20/2008 8:14:41 AM

Reviewer: Texas Sam, 65-74 Female on Treatment for 6 months to less than 1 year (Patient)

Effectiveness

Current Rating: 1

Ease of Use

Current Rating: 1

Satisfaction

Current Rating: 1

Comment:
I was on it for 6 monthsand now stopped on my own. First it was pain in upper back, hard time swallowing and then threwing up after taking the 2 pills with my dinner meal. Had to go on medicine to have bowel movement. The last straw was the cramps in my hands and legs. I think this is a dangerous drug!!

Condition: High Cholesterol
11/15/2008 10:50:33 PM

Reviewer: jjvorp, 65-74 Male on Treatment for 1 to 6 months (Patient)

Effectiveness

Current Rating: 4

Ease of Use

Current Rating: 3

Satisfaction

Current Rating: 2

Comment:
I have been taking this drug for 6 weeks now. I have noticed that a rash on my left buttock has become more severe as I continue to take this drug. I am going to stop taking it to see if the rash clears up.

Condition: High Cholesterol
11/8/2008 9:10:47 PM

Reviewer: RCBlack01, 65-74 Male on Treatment for 6 months to less than 1 year (Patient)

Effectiveness

Current Rating: 3

Ease of Use

Current Rating: 5

Satisfaction

Current Rating: 2

Comment:
Over the years, I have been treated with Mevacor, Lipitor, Niaspan/Red Yeast Rice and Zetia. All of these produced the same negative side effects -- progressively worsening muscle/nerve distress. My primary care physician finally prescribed Welchol, one (1) each 625mg tablet twice daily, in hopes that this non-statin pharmaceutical would not cause the muscle/nerve distress experienced previously. ... Show Full Comment

«Previous 206-210 of 231 Next»
Report Problems to the Food and Drug Administration
 
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors

Ask the pharmacist

Questions about medications? Get expert answers by video or live chat about allergies, pregnancy, sleep, and more.
See the Ask the Pharmacist event schedule.

Ask a Question

Popular Slideshows & Tools on WebMD

tea
What you should eat.
Woman sitting in front of UV lights
Is yours working?
woman using breath spray
What's causing yours?
colon xray
Get the facts.
MS Overview
Recognizing symptoms.
bowl of yogurt with heart shape
Eat for a healthy heart.
woman doing pushups
To help you get fit.
Colored x-ray of tooth decay
Know what to look for.
Woman sitting with child
Do you know the symptoms?
fruit drinks
Foods that can help you focus.
Sad dog and guacamole
Don't feed this to your dog.
Thyroid exam
See how much you know.

Women's Health Newsletter

Find out what women really need.

WebMD the app

Get trusted health information. Whenever. Wherever... with your iPhone, iPad or Android.

Find Out More
IMPORTANT: About This Section and Other User-Generated Content on WebMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatment or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.

Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.